Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Sick in the stomach. Why am I lethargic and tired?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
been sick in the stomach for over a week and really tired and lathargic
Posted Tue, 22 May 2012 in Abdominal Pain
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
A persistent for over a week is likely to be due to bacterial or viral gut infection. This might be aggravated by anxiety and irritable bowel.
Such bowel disturbances often cause fluid and electrolyte imbalance in the body causing a feeling of lethargy and tiredness.
However very often infection is due to Rotavirus which normally clears up on its own.

Do take a bland diet, with no milk, black tea with lemon, and yogurt with rice and ripe bananas for a couple of days. Drink plenty of fluids and electrolyte XXXXXXX sports drinks to avoid dehydration.

Get your stool examined and if it indicates infection or you are not better in two days, see your doctor for a course of antibiotics. You can meanwhile take Lomotil twice a day along with the diet I have suggested.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor